Illinois, 2003Hail in Illinois, July 18, 2003
July 18, 2003 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 3:00 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 18, 3:00 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT FRI JUL 18 2003
.DISCUSSION...
NORTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA...AND WILL PERSIST
THRU NEXT WEEK...240H MRF IS FCST 10C TEMP AT 850MB.
AT THIS TIME...FEW SCT TSTMS ACROSS NRN IL...MO REMAIN DRY.
SURFACE FRONT CURRENTLY UP ACROSS CENTRAL IOWA...WILL SLOWLY MOVE
SOUTHWARD TODAY. TSTMS WILL DEVELOP ALONG THIS FRONT AND ALONG
OUTFLW BNDRY. LIS ARE IN THE -4 TO -8 RANGE.
BEST CHC WILL BE IN THE MORNING IN NE AND ACRS CNTRL MO THIIS AFTN.
SAT LOOK RATHER DRY...NOT RULLING OUT AN ISOLATED SHOWERS AND TSTMS.
ANOTHER SFC FRNT WILL CRS THE AREA ON SUNDAY AND SUNDAY NIGHT.
SFC HIGH WILL SLOWLY BUILD-UP ACRS THE AREA. UPPER LOW IN THE SE
CANADA WILL INTENSIFY AND WILL BRING COOL AMS ACRS THE REAGION.
TEMPS FOR THE ENTIRE WEEK WILL BE IN THE MID TO UPPER 80S.
ALSO THE DEWPOINT WILL DROP IN THE UPPER 50S INTO THE LOWER 60S.
MEXS TEMPS SEEMS A FEW DGRS OFF...RISE THEM A BIT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
ACQUAVIVA
Hazardous weather outlook, Jul 18, 5:05 AM CST, 25 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
605 AM CDT FRI JUL 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE
FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA.
STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN
ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL
AND FEW TORNADOS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST
LOUIS METRO AREA AND DOWN TO STE GENEVIEVE.
THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO
ST LOUIS AND FROM FARMINGTON TO HANNIBAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
ACQUAVIVA
Hail, Fayette
- When
- July 18, 5:30 AM CST
- Where
- Fayette County, Ramsey
- Measured
- 1.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 39.150, -89.117
Hail up to golfball size fell in the Ramsey area. Some roofs and the siding of homes were damaged by the hail. Crops in area fields were also damaged. It was estimated that about 8000 acres of corn and 8000 acres of soybeans were damaged. Dollar estimates of the crop damage was not available.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, July 18, 20031 injured · $4.0 million · 70 kt wind · 10 events
- Hail and Damaging Winds in Iowa, July 18, 2003$1.3 million · 70 kt wind · 8 events
- Flash Flood and Damaging Winds in Georgia, July 18, 2003$110,000 · 52 kt wind · 3 events
- Lightning Strike in Pennsylvania, July 18, 20036 injured · 1 event
- Tropical Storm in Guam, July 18 to 19, 2003$95,000 · 1 event
- Hail in Iowa, July 18, 2003$90,000 · 3 in hail · 2 events
- Hail and Damaging Wind in North Carolina, July 18, 2003$70,000 · 55 kt wind · 3 events
- Damaging Wind in South Carolina, July 18, 2003$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 18 to 19, 2003$35,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Arkansas, July 18 to 19, 2003$30,000 · 65 kt wind · 3 events
- Tornado in North Dakota, July 18, 2003F1 · 1 event
- Damaging Wind in Missouri, July 18, 20033 injured · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376522.